Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 27, 2016, 5:01 PM CDT for Scott County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 27, 2016, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Dodge City, KS
County Scott County, KS
The radar
The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS83 KDDC 272201 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM CDT MON JUN 27 2016 KSZ043-272300- SCOTT KS- 501 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND WESTERN LANE COUNTIES UNTIL 600 PM CDT... AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF SCOTT STATE LAKE...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE...MODOC...SHALLOW WATER...GRIGSTON AND MANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. && LAT...LON 3870 10069 3827 10068 3827 10112 3870 10113 TIME...MOT...LOC 2200Z 313DEG 11KT 3868 10110 $$ HOVORKA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:30 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 27, 3:30 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 330 PM CDT MON JUN 27 2016 ...updated short and long... .SHORT TERM...(This evening through Tuesday) Issued at 318 PM CDT Mon Jun 27 2016 The main story during the short term is another MCS rolling across the Kansas prairie. Don't have high confidence in NWP data, as each model showing a different solution. Recent radar trends in NW Kansas are at least showing that the ARW has initialized fairly well. Will use this as a basis for pops. Watching a severe thunderstorm in GLD's CWA. This could impact our area later tonight. This has the likelihood of being the most severe. Main threats initially will be large hail, however, as an MCS develops, a wind threat will likely be the secondary threat. Heavy rainfall is expected. The ARW shows two rounds of convection... the current storm in NW Kansas, and then more development tomorrow morning across the central zones. Low level flow is expected to become more conducive to sustained MCS inflow, so this solution may be reasonable. Anyway, wasn't too cute with pops and broadbrushed the area since uncertainty is higher. .LONG TERM...(Tuesday night through Monday) Issued at 318 PM CDT Mon Jun 27 2016 Another MCS is possible tomorrow as storms round the 500-hPa ridge. Flow is stronger tomorrow than today, so could see strong to severe storms impact a larger area. Have the highest pops in the NE zones, where low level winds are better. Beyond tomorrow, every period pretty much has pops in it. Again, confidence is low as far as MCS tracks are concerned, so think the broadbrushed and fairly high pops are the way to go. The good news is that by the end of the week, there is a high chance of several locations seeing several inches of rainfall. In addition, temperatures will remain in check and fairly pleasant with no 100s expected anytime soon. The best chance for more widespread thunderstorms is possible on Friday as PWATs continue to remain high and the overall synoptic pattern favors a wet pattern. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1200 PM CDT Mon Jun 27 2016 VFR expected through TAF pd. Latest models keep convection mainly across far western Kansas. Lower confidence to the east. Will put tempo/cb/tsra for KGCK tonight. Winds will be SE to S 5-15 kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 89 67 90 / 60 30 30 40 GCK 66 90 66 91 / 60 20 30 30 EHA 65 91 67 95 / 30 20 20 20 LBL 66 92 67 95 / 50 30 20 20 HYS 66 88 66 87 / 60 20 50 50 P28 70 91 68 89 / 50 20 30 40 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Jun 27, 5:29 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 529 AM CDT MON JUN 27 2016 KSZ030-031-043>046-061>066-074>081-084>090-281030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 529 AM CDT MON JUN 27 2016 /429 AM MDT MON JUN 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...AN ORGANIZED CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST INTO WESTERN KANSAS THIS EVENING. AT THIS TIME, THE GREATEST SEVERE WEATHER THREAT WILL BE CONFINED TO NORTHWEST KANSAS AND PORTIONS OF WEST CENTRAL KANSAS. LARGE HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE ALONG WITH DAMAGING WINDS TO 60 MPH. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DISCUSSION...THUNDERSTORMS WILL BE POSSIBLE EACH DAY AND EVENING AS WESTERN KANSAS WILL REMAIN IN A FAVORABLE NORTHWEST FLOW PATTERN WITH ABUNDANT MOISTURE IN PLACE. SOME SEVERE WEATHER WILL BE POSSIBLE, BUT THE GREATEST RISK DURING THIS TIME FRAME WILL BE LOCALIZED FLOODING. HAZARDS WEATHER RISK... TUESDAY... LIMITED SEVERE THUNDERSTORM RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PORTIONS OF WEST CENTRAL KANSAS, MAINLY NORTH OF HIGHWAY 96. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jun 27, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 501 PM CDT MON JUN 27 2016 KSZ043-272300- SCOTT KS- 501 PM CDT MON JUN 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND WESTERN LANE COUNTIES UNTIL 600 PM CDT... AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF SCOTT STATE LAKE...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTT CITY...SCOTT STATE LAKE...MODOC...SHALLOW WATER...GRIGSTON AND MANNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN DODGE CITY. && LAT...LON 3870 10069 3827 10068 3827 10112 3870 10113 TIME...MOT...LOC 2200Z 313DEG 11KT 3868 10110 HOVORKA
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 5:06 AM CDT | Dense Fog Advisory | DDC | Edwards, Finney, Ford, Grant, Gray, Hamilton and 9 more | 5 hr |
| Jun 27, 5:48 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 57 min |
| Jun 27, 5:52 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 53 min |
| Jun 27, 6:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 50 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.